Alert archive / North Carolina / Beach Hazards Statements in 2018
Beach Hazards Statement 5, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Jun 18, 2018, 8:27 PM EDT for Brunswick County, New Hanover County, Pender County, North Carolina; Georgetown County, Horry County, South Carolina. It took effect at Jun 19, 2018, 7:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2018, 8:27 PM EDT (00:27 UTC)
- In effect from
- Jun 19, 2018, 7:00 AM EDT
- Expired
- Jun 19, 2018, 9:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Wilmington, NC
Counties Brunswick County, NC, New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC
The radar
The Wilmington radar (KLTX), 3 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2146 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
620 WHUS42 KILM 190027 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 827 PM EDT Mon Jun 18 2018 SCZ054-056-191000- /O.CAN.KILM.BH.S.0004.000000T0000Z-180619T0100Z/ /O.NEW.KILM.BH.S.0005.180619T1100Z-180620T0100Z/ Coastal Horry-Coastal Georgetown- 827 PM EDT Mon Jun 18 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 7 AM EDT TUESDAY THROUGH TUESDAY EVENING FOR HORRY AND GEORGETOWN COUNTIES... South-southwest winds will increase at the beaches on Tuesday to around 20 mph, with higher gusts by afternoon. These winds combined with southerly wind waves will produce a strong south to north longshore current. PRECAUTIONARY/PREPAREDNESS ACTIONS... Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. Often, if the longshore current is strong enough, it will sweep swimmers off their feet, making it difficult to return to shore. Caution should be used when in or near the water. Check with the lifeguards before entering the ocean for possible hazards you may be swept into. && $$ NCZ106-108-190130- /O.CAN.KILM.BH.S.0004.000000T0000Z-180619T0100Z/ Coastal Pender-Coastal New Hanover- 827 PM EDT Mon Jun 18 2018 ...BEACH HAZARDS STATEMENT IS CANCELLED... The National Weather Service in Wilmington has cancelled the Beach Hazards Statement. The strong south to north longshore current has subsided. However, a weak to moderate south to north longshore current will continue for the overnight hours. $$ 47
3 follow-up statements
908 WHUS42 KILM 190854 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 454 AM EDT Tue Jun 19 2018 NCZ106-108-110-200000- /O.EXB.KILM.BH.S.0005.180619T1400Z-180620T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Brunswick- 454 AM EDT Tue Jun 19 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH THIS EVENING... The National Weather Service in Wilmington has issued a Beach Hazards Statement, which is in effect from 10 AM EDT this morning through this evening. South-southwest winds will increase at the beaches today to around 20 mph, with higher gusts by afternoon. These winds combined with southerly wind waves will produce a strong south to north longshore current on east-facing beaches this afternoon, and strong west to east longshore current at Brunswick County beaches.. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents, longshore currents, and other hazards create life- threatening conditions in the surf zone. Caution should be used when in or near the water. && $$ SCZ054-056-200000- /O.CON.KILM.BH.S.0005.180619T1100Z-180620T0100Z/ Coastal Horry-Coastal Georgetown- 454 AM EDT Tue Jun 19 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... South-southwest winds will increase at the beaches today to around 20 mph, with higher gusts by afternoon. These winds combined with southerly wind waves will produce a strong south to north longshore current. $$ VAO/43
762 WHUS42 KILM 192005 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 405 PM EDT Tue Jun 19 2018 NCZ106-108-110-200100- /O.EXT.KILM.BH.S.0005.000000T0000Z-180620T0100Z/ Coastal Pender-Coastal New Hanover-Coastal Brunswick- 405 PM EDT Tue Jun 19 2018 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING... The National Weather Service in Wilmington has extended the Beach Hazards Statement. South-southwest around 20 mph with higher gusts, combined with southerly wind waves, will produce a strong south to north longshore current on east-facing beaches this afternoon, and strong west to east longshore current at Brunswick County beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. Often, if the longshore current is strong enough, it will sweep swimmers off their feet, making it difficult to return to shore. Caution should be used when in or near the water. Check with the lifeguards before entering the ocean for possible hazards you may be swept into. $$ SCZ054-056-200100- /O.CON.KILM.BH.S.0005.000000T0000Z-180620T0100Z/ Coastal Horry-Coastal Georgetown- 405 PM EDT Tue Jun 19 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... South-southwest around 20 mph with higher gusts, combined with southerly wind waves, will produce a strong south to north longshore current on east-facing beaches this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. Often, if the longshore current is strong enough, it will sweep swimmers off their feet, making it difficult to return to shore. Caution should be used when in or near the water. Check with the lifeguards before entering the ocean for possible hazards you may be swept into. $$ 47
265 WHUS42 KILM 200035 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 835 PM EDT Tue Jun 19 2018 NCZ106-108-110-SCZ054-056-201000- /O.EXP.KILM.BH.S.0005.000000T0000Z-180620T0100Z/ /O.NEW.KILM.BH.S.0006.180620T1000Z-180621T0100Z/ Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry- Coastal Georgetown- 835 PM EDT Tue Jun 19 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING... ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 9 PM EDT THIS EVENING... The National Weather Service in Wilmington has issued a Beach Hazards Statement, which is in effect from 6 AM EDT Wednesday through Wednesday evening. South to southwest winds 15 to 20 mph with higher gusts will develop on Wednesday. These winds combined with south southwest wind waves will produce a strong south to north longshore current at east- facing beaches, and a strong west to east longshore current at the south facing beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. Often, if the longshore current is strong enough, it will sweep swimmers off their feet, making it difficult to return to shore. Caution should be used when in or near the water. Check with the lifeguards before entering the ocean for possible hazards you may be swept into. && $$ 47
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Jun 18, 7:32 PM EDT, 55 minutes earlier.
Area forecast discussion, Jun 18, 7:32 PM EDT, 55 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
732 PM EDT Mon Jun 18 2018
.SYNOPSIS...
Hot and humid weather can be expected to crank up in the days
ahead, and heat advisories and even warnings are possible into
mid week. Storms today will mainly affect SE NC this afternoon
to early evening. Rain chances will increase late in the week,
as a cold front drops slowly south of the area. This front may
lift north over the region next weekend.
&&
.NEAR TERM /THROUGH TUESDAY/...
As of 300 PM Monday...The heat switch appears flipped to the 'ON'
position at this time, with NE SC and SE NC to become
embroiled in increasing daytime heat Tuesday, and onward.
TSTMS popping, will trudge SSE, and some may be near severe but
isolated at best, mainly because of high downdraft CAPE, as low
level column shear remains weak. SPC meso-analyst page showing
signals in the Microburst Composite over SE NC, due in part to
the high SBCAPES and PWAT values in this area. Low level lapse
rates are high but mid level LRs notably lower, and the updraft
behavior has exhibited this limitation in lethargy so far, but
we should see increasingly strong lower level boundaries become
snaked over the forecast area, increase local updraft velocity.
Heat Indices 100-105 Tuesday afternoon, falling shy for duration
and heat intensity for a Heat Advisory, but a few degrees ticks
of T and Td here and there, could change this, criteria, > 105
on apparent temp scale prompts an Advisory, > 110 is a Heat
Warning.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 300 PM Monday...Another warm and muggy Tuesday night
compliments of broad mid level ridging to our west and a stationary
piedmont trough. Similarly the heat wave continues into Wednesday.
Temperatures will quickly soar into the 90s by midday and heat index
values will reach 105/advisory levels. A weakening/flattening of the
ridge however will allow a few impulses to cross the area. The WRF
in particular is quite aggressive in showing convective development.
And with its forecast soundings showing dry adiabatic lapse rates
all the way up to 700mb there could be a small downburst threat.
Ironically though such deep layer lapse rates could also argue for a
deep, dry subcloud layer and only spotty convection. Will target
mainly coastal counties with POPs similar to WRF but with tempered
values. Most convection will wane diurnally but with such another
warm and humid night and a continuation of mid level impulses some
20-ish POPS warranted Wednesday night.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
As of 300 PM Monday...The mid level pattern will become more
progressive in time as initially a mid level low moves across
the Ohio Valley. The small amplified ridge ahead of this system
will push a backdoor front into the area at least briefly Friday
before retreating well to the north over the weekend. Still
good pops for Thursday via a possible MCS and then forcing later
with the front. Guidance has dried out the mid levels somewhat
for the weekend into early next week and have overall jogged
down pops for these later periods. Temperatures will be a little
above climatology throughout the period but not exceedingly so.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
As of 00Z...High confidence of VFR this evening as convection
continues moving SE and offshore. Overnight, any possible
convective re-development will be east of the terminals. VFR
overnight except for a chance of MVFR vsbys at locations where
rain occurred. This will be most likely at KLBT due to expected
lighter wind speeds. Winds will be WSW overnight 2-5 kt inland
terminals, and 5-10 kt coastal terminals. After sunrise VFR with
westerly winds around 10 kt becoming SW, except becoming SSW 15-20
kt at KCRE/KMYR in the afternoon. Attm convection is not expected.
Extended Outlook...VFR with possible short duration MVFR fog or IFR
cigs inland terminals early each morning. Isolated showers and
thunderstorms possible Wed, becoming scattered Thur-Sat.
&&
.MARINE...
NEAR TERM /THROUGH TUESDAY/...
As of 300 PM Monday...Bumpy seas, because wind-sea component
remains dominant this period with 4-5 second wave periods and
seas 4 feet offshore, possibly near 5 ft very outer edge and out
near the Frying Pan Tower. Advisory will be issued because of
expected frequency of 25 kt gusts overnight, mainly between 9 PM
and 9 AM. TSTMS may impact the waters N of Cape Fear through at
least early evening, as they move NW to SE.
SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 300 PM Monday...As is usually the case during a heat wave the
marine environment will be characterized by Bermuda high-induced
southwesterly winds. The main speed regime will be 10-15kt and gusts
to 20kt will be common by both day and night in the well mixed
environment. Spectral wave bulletins continue to show only two main
groups; a 5 second wind chop along with a 9 second southeasterly
swell of lesser presence. Significant wave forecast will remain 2-3
and occasionally 2-4ft; the higher off of NC coast.
LONG TERM /THURSDAY THROUGH SATURDAY/...
As of 300 PM Monday...Not necessarily the standard "southwest winds of
10-15 and seas of 2-4 feet" forecast, well at least not for some of
the period. These conditions will be in place Thursday. By Friday a
backdoor front will make a run to the south at lest briefly. There
could be some northeast winds but for now maintained the direction
at easterly into early Saturday. The sea breeze and retreating front
will buckle the direction to more southeast by the end of the
period. Significant seas will be 1-3 feet but could be a little
higher briefly if a decent northeast surge develops.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Beach Hazards Statement until 9 PM EDT this evening for SCZ054-
056.
NC...Beach Hazards Statement until 9 PM EDT this evening for NCZ106-
108.
MARINE...Small Craft Advisory until 10 AM EDT Tuesday for AMZ250-252-
254-256.
&&
SYNOPSIS...SHK
NEAR TERM...MJC
SHORT TERM...MBB
LONG TERM...SHK
AVIATION...MRRHazardous weather outlook, Jun 18, 4:13 AM EDT, 16 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 413 AM EDT Mon Jun 18 2018 AMZ250-252-254-256-190815- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 413 AM EDT Mon Jun 18 2018 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-190815- Coastal Brunswick- 413 AM EDT Mon Jun 18 2018 ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Heat index values could reach 100 to 104 degrees Tuesday. Heat index values may exceed 105 degrees Wednesday and Thursday. Heat advisories may be required. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 190815- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 413 AM EDT Mon Jun 18 2018 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and Tonight. Heat index values will reach 100 to 103 degrees this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Heat index values may exceed 105 degrees Tuesday through Thursday. Heat advisories may be required. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-SCZ054-056-190815- Coastal Pender-Coastal New Hanover-Coastal Horry-Coastal Georgetown- 413 AM EDT Mon Jun 18 2018 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Heat index values could reach 100 to 104 degrees Tuesday. Heat index values may exceed 105 degrees Wednesday and Thursday. Heat advisories may be required. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 17
In the hours before
Local storm report, Jun 18, 5:28 PM EDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
528 PM EDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG 1 NE LITTLE ROCK 34.49N 79.39W
06/18/2018 DILLON SC LAW ENFORCEMENT
TREE ACROSS INTERSTATE 95.
&&
EVENT NUMBER ILM1800072
ROSSLocal storm report, Jun 18, 5:38 PM EDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
538 PM EDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 4 SSE LUMBERTON 34.59N 78.99W
06/18/2018 ROBESON NC AMATEUR RADIO
TRESS DOWN ON HESTERTOWN ROAD NORTH OF NC 72.
&&
EVENT NUMBER ILM1800073
ROSSSpecial weather statement, Jun 18, 5:40 PM EDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Wilmington NC
540 PM EDT MON JUN 18 2018
NCZ099-109-SCZ059-182215-
Inland Brunswick NC-Columbus NC-Northern Horry SC-
540 PM EDT MON JUN 18 2018
...SPECIAL WEATHER STATEMENT FOR WEST CENTRAL BRUNSWICK...COLUMBUS
AND NORTH CENTRAL HORRY COUNTIES UNTIL 615 PM EDT...
At 539 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lake Waccamaw to near Chadbourn. Movement
was south at 15 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Whiteville, Tabor City, Chadbourn, Bethel, Lake Waccamaw, Fair Bluff,
Makatoka, Freeland, Hallsboro, Nakina, Redbug, Exum, Bughill,
Southeastern Community College, Williams, Honey Island, Cherry Grove,
Old Dock, Mollie and Sidney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3431 7837 3406 7831 3410 7904 3430 7907
3431 7906 3431 7904 3434 7904 3435 7903
3435 7901 3436 7900 3438 7901 3439 7900
TIME...MOT...LOC 2139Z 350DEG 15KT 3429 7845 3434 7890
MBBLocal storm report, Jun 18, 5:48 PM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
548 PM EDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM TSTM WND DMG ST. PAULS 34.81N 78.97W
06/18/2018 ROBESON NC AMATEUR RADIO
LARGE OAK TREE DOWN.
&&
EVENT NUMBER ILM1800074
ROSSLocal storm report, Jun 18, 6:15 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
615 PM EDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM TSTM WND DMG 5 S LUMBERTON 34.56N 79.00W
06/18/2018 ROBESON NC EMERGENCY MNGR
ROOF OFF TRAILER ON ALAMAC ROAD.
&&
EVENT NUMBER ILM1800075
ROSSSpecial weather statement, Jun 18, 6:20 PM EDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Wilmington NC
620 PM EDT MON JUN 18 2018
NCZ099-109-110-182300-
Inland Brunswick NC-Columbus NC-Coastal Brunswick NC-
620 PM EDT MON JUN 18 2018
...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN BRUNSWICK AND
SOUTHEASTERN COLUMBUS COUNTIES UNTIL 700 PM EDT...
At 619 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Makatoka to near Ash. Movement was south
at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Oak Island, Shallotte, Sunset Beach, Holden Beach, Ocean Isle Beach,
Iredell, Carolina Shores, Calabash, Bethel, Makatoka, Civie Town,
Freeland, Nakina, Supply, Exum, Bughill, Longwood, Seaside, Brunswick
County Community College Main Campus and Ash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3391 7834 3390 7836 3390 7837 3387 7850
3385 7854 3401 7873 3413 7875 3421 7832
3391 7814
TIME...MOT...LOC 2219Z 341DEG 30KT 3411 7837 3407 7858
MBBThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 3:22 AM EDT | Heat Advisory | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender, Robeson | 17 hr |
| Jun 19, 4:01 PM EDT | Heat Advisory | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender, Robeson | 28 hr |
Nearby
Beach Hazards Statements in North Carolina, 2018Beach Hazards Statements in South Carolina, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.